Patient :My right knee has been in lots of pain over the last week. I self injected myself with lidocaine and I went into the wrong spot. It's swollen now around my knees and very painful. What do you suggest I do?
Read and understood your history of self-injecting lidocaine and now there is swelling and pain all around the knee.
I would like to know a few points before we can discuss better.
When did you inject and how much?
Is there any redness around or Local temperature raised?
Is there difficulty in moving the knee/walking?
If answers to these are yes, it is possible that there is an infection are you will need antibiotics, anti -inflammatory medicines, investigations of blood and MRI of the knee.
Since this is concerning about an important joint an opinion of your Doctor and reference to an Orthopedic Surgeon will be ideal.
I hope this answer helps you for early diagnosis and treatment.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.